Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Detroit, MI

June 20, 2000Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 20, 2000, 7:29 PM EDT for Lenawee County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2000, 7:29 PM EDT (23:29 UTC)
Expired
Jun 20, 2000, 8:30 PM EDT
In force
61 min
Issued by
NWS Detroit, MI
Area
Whole counties

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS53 KDTX 202331
SVRDTX
MIC091-210030-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 830 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LIME CREEK...
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIME CREEK AT 740 PM EDT
  CLAYTON...MORENCI AT 745 PM EDT
  SENECA AT 750 PM EDT
  FAIRFIELD AT 755 PM EDT
  ADRIAN...OGDEN CENTER AT 800 PM EDT

THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND
GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND
BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

WAG BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 20, 3:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT TUE JUN 20 2000

KDTX 88D INDICATING THAT ECHOS ARE BECOMING MORE WIDESPREAD ACROSS
THE SAGINAW REGION.  SO FAR, NOT MUCH HAS REACHED THE GROUND.  WITH
SURFACE DEWPOINTS NOW RISING QUICKLY ACROSS SOUTHWEST LOWER, AS THE
WARM FRONT CONTINUES TO SLIP NORTHWARD, EXPECT THAT THE COVERAGE
WILL CONTINUE TO INCREASE AS THE DEEP MOISTURE AND BETTER LIFT WORKS
INTO THE AREA OVER THE NEXT COUPLE OF HOURS.  THE WIDESPREAD THUNDER
HAS, FOR THE MOST PART, REMAINED OVER ILLINOIS IN THE VICINITY OF
THE STRONGEST 700MB THETA-E ADVECTION.

NCEP OFFERING THIS CYCLE CONTINUES AN ACCELERATED TREND.  THE AVN
HAS NOW COME IN LINE WITH THE PERSISTENT ETA-32 TIMING.  PREFER
THE QPF DEPICTION OF THE 12Z NSSL ETA-32 AND THE DTX ETA-50 RUNS
(WHICH BOTH USE THE KAIN-FRITSCH CU SCHEME) OVER THE NCEP ETA-32
(BMJ SCHEME).  THE STRONG THETA-E ADVECTION, PREVIOUSLY MENTIONED,
IN THE 850-700MB LAYER WILL AFFECT THE CWFA DURING THE EVENING
HOURS, USHERING IN THE DEEP TROPICAL MOISTURE.  PWATS SURGE TO 1.8
INCHES OVER MOST OF SE LOWER OVERNIGHT.  THE DEEP MOISTURE WITH EVEN
MODEST LIFT SHOULD CONTINUE SUPPORT NUMEROUS SHOWERS.  THUNDER WILL NOT BE
WIDESPREAD, BUT CERTAINLY NOT OUT OF THE QUESTION AS THE COLD FRONT
AND SOME 850 FGEN WILL ENHANCE UPDRAFT STRENGTH.  CAPES TO WORK WITH
WILL BE MINIMAL TONIGHT, SO EXPECT MAINLY GOOD RAINERS.  KF-ETA RUNS
PRODUCE CLOSE TO AN INCH IN MANY SPOTS WITH THE BMJ-ETA ONLY AROUND
FOUR TENTHS.

ALL THE PROGS INDICATE THAT THE SURFACE FRONT WILL BE CLEAR OF THE
CWFA BEFORE 15Z.  AS A RESULT WILL CARRY A LINGERING CHANCE FOR
SHOWERS THROUGH MID-MORNING.  DEEP MOISTURE SCOURS OUT RAPIDLY
BEHIND THE COLD FRONT, AS EVIDENCED BY VIS IMAGERY.  HOWEVER, THERE
MAY BE ENOUGH RESIDUAL LOW LEVEL MOISTURE AND SOME FRICTIONAL
(EKMAN-TYPE) CONVERGENCE TO KEEP SOME LOWER LEVEL CU AROUND,
ESPECIALLY AROUND AREAS THAT RECEIVE A GOOD AMOUNT OF RAIN.  CU
POTENTIAL FOR THURSDAY LOOKS QUITE GOOD AS THE COLD POOL SETTLES
OVERHEAD.  EXPECT THAT THE FAR SOUTH WILL REMAIN PARTLY SUNNY, BUT
NORTH OF DETROIT THE CU SHOULD CONGEST UP AND EVEN PRODUCE A FEW
SHOWERS AS THE EQUILIBRIUM LEVEL WILL BE UP NEAR 500MB.  TEMPS
SHOULD BE PERSISTENT GIVEN VALUES SEEN UPSTREAM BEHIND THE FRONT.

EXTENDED PROGS ARE TRENDING TOWARD A FASTER TROUGHIER SOLUTION AS
PER THE PREVIOUS UKMET/CMC GLOBAL/ETA-XX RUNS.  WILL DISMISS SOME OF
THE DETAILS IN THE MRF AS IT EXHIBITS SIGNIFICANT CONVECTIVE
FEEDBACK AT 108H.  THE FASTER SOLUTION TRENDS ARE ALSO SUPPORTED BY
THE NEW 12Z AVN/ETA-50/CMC GLOBAL RUNS AS WELL.  THE RESULTANT
PATTERN IS LESS AMPLIFIED WITH SEVERAL EMBEDDED SHORTWAVES ACTING ON
THE RETURN FLOW FOR THE LATTER PORTION OF THE WEEKEND.  TEMPS SHOULD
REMAIN SEASONABLE THROUGH THE PERIOD.

.DTX...NONE.

MANN

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.